Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 6, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 17, 2014, 10:03 PM CDT for Lincoln County, Oneida County, Wisconsin. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2014, 10:03 PM CDT (03:03 UTC)
- Expired
- Jun 17, 2014, 11:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lincoln County, WI, Oneida County, WI
The radar
The Green Bay radar (KGRB), 173 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1626 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.4
The text
As transmitted, in the capitals the NWS used until 2016.
613
WUUS53 KGRB 180303
SVRGRB
WIC069-085-180400-
/O.NEW.KGRB.SV.W.0006.140618T0303Z-140618T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1003 PM CDT TUE JUN 17 2014
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN...
SOUTHERN ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN...
* UNTIL 1100 PM CDT
* AT 1001 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES
SOUTHWEST OF TRIPOLI...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TRIPOLI AROUND 1010 PM CDT.
TOMAHAWK AROUND 1025 PM CDT.
WOODBORO AROUND 1040 PM CDT.
RHINELANDER AROUND 1050 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE SPIRIT FALLS...MCCORD...
BRADLEY...HEAFFORD JUNCTION...HARSHAW AND STARKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4564 9005 4581 8916 4553 8908 4537 9005
TIME...MOT...LOC 0303Z 255DEG 40KT 4549 9011
HAIL...1.00IN
WIND...60MPH
$$
RDM3 follow-up statements
547
WWUS53 KGRB 180317
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1017 PM CDT TUE JUN 17 2014
WIC069-085-180400-
/O.CON.KGRB.SV.W.0006.000000T0000Z-140618T0400Z/
LINCOLN WI-ONEIDA WI-
1017 PM CDT TUE JUN 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
ONEIDA AND NORTHERN LINCOLN COUNTIES UNTIL 1100 PM CDT...
AT 1015 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TRIPOLI...AND
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TOMAHAWK AROUND 1030 PM CDT.
WOODBORO AROUND 1045 PM CDT.
RHINELANDER AROUND 1050 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE HEAFFORD JUNCTION...BRADLEY...
JEFFRIS AND STARKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4564 9005 4581 8916 4553 8908 4537 9005
TIME...MOT...LOC 0317Z 255DEG 40KT 4550 8994
HAIL...1.00IN
WIND...60MPH
$$
ECKBERG545 WWUS53 KGRB 180331 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1031 PM CDT TUE JUN 17 2014 WIC069-085-180400- /O.CON.KGRB.SV.W.0006.000000T0000Z-140618T0400Z/ LINCOLN WI-ONEIDA WI- 1031 PM CDT TUE JUN 17 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN ONEIDA AND NORTHERN LINCOLN COUNTIES UNTIL 1100 PM CDT... AT 1029 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF TOMAHAWK...AND MOVING EAST AT 40 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THE SEVERE THUNDERSTORM WILL BE NEAR... TOMAHAWK AROUND 1040 PM CDT. WOODBORO AROUND 1055 PM CDT. OTHER LOCATIONS IN THE WARNING INCLUDE BRADLEY...HEAFFORD JUNCTION AND JEFFRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4564 9005 4581 8916 4553 8908 4537 9005 TIME...MOT...LOC 0331Z 256DEG 29KT 4550 8984 HAIL...0.75IN WIND...60MPH $$ ECKBERG
759 WWUS53 KGRB 180336 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1036 PM CDT TUE JUN 17 2014 WIC069-085-180344- /O.CAN.KGRB.SV.W.0006.000000T0000Z-140618T0400Z/ LINCOLN WI-ONEIDA WI- 1036 PM CDT TUE JUN 17 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ONEIDA AND NORTHERN LINCOLN COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED AREA. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS LINCOLN AND ONEIDA COUNTIES THROUGH MIDNIGHT. SOME OF THESE STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS. LAT...LON 4564 9005 4581 8916 4553 8908 4537 9005 TIME...MOT...LOC 0334Z 255DEG 40KT 4554 8968 $$ ECKBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:39 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 17, 6:39 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 639 PM CDT TUE JUN 17 2014 UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE .SHORT TERM...TONIGHT AND WEDNESDAY ISSUED AT 238 PM CDT TUE JUN 17 2014 LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW LOW PRESSURE ASSOCIATED WITH LAST NITES CONVECTION MOVING EAST ACROSS LAKE HURON. A CONVECTIVE OUTFLOW BOUNDARY EXTENDS FROM THIS SURFACE LOW ACROSS NORTHERN ILLINOIS AND CENTRAL IOWA WHERE CUMULUS CLOUDS LOOK AGITATED. INSTABILITY HAS BEEN BUILDING THROUGH THE DAY OVER SOUTHWEST MINNESOTA AND SOUTHERN IOWA BUT CONSIDERABLE CONVECTIVE INHIBITION IS PREVENTING THE NEXT THUNDERSTORM COMPLEX FROM DEVELOPING SO FAR. FARTHER WEST...A SHORTWAVE TROUGH IS MOVING NORTHEAST OVER NEBRASKA WHERE WEAK LOW PRESSURE RESIDES. ACROSS NORTHERN WISCONSIN...CU IS BUILDING OVER NE WISCONSIN WHERE LOW LEVEL CONVERGENCE IS OCCURRING BUT PLENTY OF INHIBITION IS PRESENT THERE AS WELL. WITH THE NEXT THUNDERSTORM COMPLEX ANTICIPATED TO DEVELOP OVER THE NORTHERN MISSISSIPPI VALLEY THIS EVENING...THE THREAT OF SEVERE STORMS REMAINS THE MAIN FORECAST CONCERN. TONIGHT...A SHORTWAVE TROUGH OVER THE CENTRAL PLAINS WILL LIFT NORTHEAST TOWARDS THE NORTHERN MISSISSIPPI VALLEY THIS EVENING AND INTO THE WESTERN GREAT LAKES OVERNIGHT. THE APPROACH OF THE SHORTWAVE COMBINED WITH LIFT ON THE NOSE OF THE LLJ AND DESTABILIZATION OF THE MID-LEVELS SHOULD LEAD TO A THUNDERSTORM COMPLEX DEVELOPING OVER SOUTHERN MINNESOTA AND NORTHERN IOWA LATER THIS AFTERNOON OR EARLY THIS EVENING. THE LATEST NUMERICAL GUIDANCE SHOWS A VARIETY OF TRACKS OF THIS COMPLEX WITH THE NAM/ECMWF TRACKING IT TOWARDS NORTHERN ILLINOIS...WHILE THE MESOMODELS EXPANDING IT TOWARDS MILWAUKEE. SINCE THE LLJ AND ELEVATED INSTABILITY WILL BE DIRECTED TOWARDS SOUTHERN WISCONSIN AND NORTHERN ILLINOIS...A SOUTHEAST TRACK SEEMS MORE PROBABLE. HOWEVER...SOME THUNDERSTORMS MAY STILL MOVE INTO CENTRAL AND EAST-CENTRAL WISCONSIN LATE THIS EVENING AND OVERNIGHT WITH THE APPROACH OF THE SHORTWAVE TROUGH. ELEVATED INSTABILITY WILL BE AROUND 1K-1.5K J/KG WHILE EFFECTIVE BULK SHEARS WILL BE APPROX. 30 KTS. SO APPEARS THAT A LOW END SEVERE THREAT IS STILL POSSIBLE...IF THE MAIN COMPLEX DOES NOT CUT OFF MOISTURE INFLOW FROM THE SOUTH. HEAVY RAIN WILL BE ALSO POSSIBLE SOUTH OF ROUTE 29 WHERE PWATS WILL BE UPWARDS OF 1.5 INCHES. LOWS IN THE UPPER 50S NORTH TO MIDDLE 60S SOUTH. WEDNESDAY...THE SHORTWAVE TROUGH WILL BE EXITING EASTERN WISCONSIN DURING THE MORNING WHICH WILL KEEP THE CHANCE OF SHOWERS AND STORMS GOING THROUGH THE AM HOURS OVER CENTRAL AND NORTHEAST WISCONSIN. THINK PRECIP WILL BE EXITING BY LATE IN THE MORNING AND THEN WINDS WILL SHIFT TO THE NORTHEAST WHICH WILL BRING IN COOLER AIR OFF THE GREAT LAKES. EVEN THOUGH THE 850MB BOUNDARY WILL STALL OUT OVER SOUTHERN WISCONSIN....AM THINKING THAT THE COOLER AND MORE STABLE AIR WILL KEEP PRECIP CHANCES SMALLER THAN THE CURRENT FORECAST SHOWS. HIGHS RANGING FROM THE MID 70S EAST TO LOW 80S WEST...COOLER LAKE SIDE. .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY ISSUED AT 238 PM CDT TUE JUN 17 2014 CONVECTIVE POTENTIAL WEDNESDAY NIGHT INTO THE WEEKEND CONTINUES TO BE THE MAIN CONCERN. EARLY IN PERIOD MODELS ALL TRENDING TOWARD PUSHING PCPN OFF TO THE WEST...WITH EAST WINDS OUT OF SURFACE HIGH OVER HUDSON BAY FILTERING IN DRIER AIR OVER THE REGION. PCPN CHANCES INCREASE AGAIN THU NIGHT/FRI AS LOW AND SURFACE TROF SHIFT EAST. NOT OVERLY IMPRESSED WITH CHANCES FOR SEVERE AT THIS TIME WITH WEAK LLVL JET AND SHEAR. PLENTY OF MOISTURE REMAINS OVER REGION WITH MAIN ISSUE AGAIN CHANCE FOR HEAVY RAIN. TEMPERATURES TO REMAIN AT OR ABOVE NORMAL. WEAKENING UPPER LOW WILL MOVE INTO THE WESTERN GREAT LAKES REGION OVER THE WEEKEND...LINGERING INTO EARLY NEXT WEEK. PCPN CHANCES TO CONTINUE. && .AVIATION...FOR 00Z TAF ISSUANCE ISSUED AT 639 PM CDT TUE JUN 17 2014 DECENT FLYING WEATHER EXPECTED THIS EVENING ACROSS THE AREA WITH JUST SOME MIDDLE CLOUDS AND LIGHT SURFACE WINDS. SOME UNCERTAINTY AFTER THAT AS A COMPLEX OF THUNDERSTORMS IS EXPECTED TO FORM LATER TONIGHT OVER SOUTHERN MINNESOTA AND MOVE INTO CENTRAL AND POSSIBLY NORTHERN WISCONSIN LATE TONIGHT. IF THE ACTIVITY DOES MATERIALIZE THERE WILL BE MVFR AND LOCAL IFR CONDITIONS AFTER AROUND 09Z. WHATEVER ACTIVITY IS LEFT EARLY WEDNESDAY SHOULD EXIT BY MIDDAY WITH VFR CONDITIONS WEDNESDAY AFTERNOON. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MPC LONG TERM......TE AVIATION.......RDM
Hazardous weather outlook, Jun 17, 2:50 PM CDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 250 PM CDT TUE JUN 17 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-182000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 250 PM CDT TUE JUN 17 2014 ...SEVERAL ROUNDS OF THUNDERSTORMS DURING THE NEXT FEW DAYS WILL POSE A RISK OF SEVERE WEATHER...INCLUDING DAMAGING WINDS...LARGE HAIL...AND FLASH FLOODING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL FROM LATE THIS EVENING INTO THE OVERNIGHT HOURS...MAINLY SOUTH OF A WAUSAU TO KEWAUNEE LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY AN ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE INTO THE UPCOMING WEEKEND. WHILE IT IS TOO EARLY TO DETERMINE THE SEVERE WEATHER THREAT EACH DAY...HEAVY RAINS ARE POSSIBLE WITH THE STORMS. THE RISK OF FLASH FLOODING MAY INCREASE OVER TIME...ESPECIALLY IF SUBSEQUENT ROUNDS OF STORMS REPEATEDLY MOVE OVER THE SAME LOCATION. BE SURE TO CLOSELY MONITOR THE LATEST WEATHER FORECASTS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT. LMZ521-522-541>543-182000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 250 PM CDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT AREAS OF FOG COULD POSE A HAZARD TO BOATERS ON THE LAKE AND NORTHERN BAY TONIGHT. THUNDERSTORMS ARE EXPECTED LATE THIS EVENING AND OVERNIGHT...AND COULD BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THUNDERSTORMS AND DENSE FOG WILL POSE A HAZARD TO BOATERS AT TIMES THROUGH THE WEEKEND. MPC/TE
In the hours before
Special weather statement, Jun 17, 8:34 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 834 PM CDT TUE JUN 17 2014 WIZ018-019-030-180230- LANGLADE-LINCOLN-MARATHON- 834 PM CDT TUE JUN 17 2014 ...SPECIAL WEATHER STATEMENT... AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM OVER NORTHWEST MARATHON COUNTY ABOUT 10 MILES NORTHWEST OF ATHENS. IT IS MOVING EAST AT 35 MPH. PEA SIZE HAIL...WINDS 30 TO 40 MPH...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... COUNCIL GROUNDS STATE PARK BY 900 PM CDT... MERRILL BY 905 PM CDT... GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. RDM
Special weather statement, Jun 17, 9:27 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 927 PM CDT TUE JUN 17 2014 WIZ010-018-180330- LINCOLN-ONEIDA- 927 PM CDT TUE JUN 17 2014 ...SPECIAL WEATHER STATEMENT... AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTH CENTRAL PRICE COUNTY TO TAYLOR COUNTY...MOVING EAST AT 25 MPH. PEA SIZE HAIL...WINDS 30 TO 40 MPH...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... TRIPOLI BY 1010 PM CDT... SPIRIT FALLS BY 1015 PM CDT... GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. RDM
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 12:24 AM CDT | Severe Thunderstorm Warning | GRB | Wood | 51 min |
| Jun 18, 1:12 AM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 63 min |
| Jun 18, 1:59 AM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca | 61 min |
| Jun 18, 2:20 AM CDT | Severe Thunderstorm Warning | GRB | Waushara | 40 min |
| Jun 18, 2:37 AM CDT | Areal Flood Advisory | GRB | Calumet, Outagamie, Portage, Waupaca, Waushara, Winnebago | 3 hr |
| Jun 18, 3:00 AM CDT | Areal Flood Advisory | GRB | Portage, Wood | 3 hr |
| Jun 18, 4:44 AM CDT | Flash Flood Warning | GRB | Portage, Waushara, Wood | 3 hr |
| Jun 18, 12:52 PM CDT | Marine Dense Fog Advisory | GRB | 9 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.